Volume 24, issue 5 (2020)

Download this article
Download this article For screen
For printing
Recent Issues

Volume 27
Issue 8, 2937–3385
Issue 7, 2497–2936
Issue 6, 2049–2496
Issue 5, 1657–2048
Issue 4, 1273–1655
Issue 3, 823–1272
Issue 2, 417–821
Issue 1, 1–415

Volume 26, 8 issues

Volume 25, 7 issues

Volume 24, 7 issues

Volume 23, 7 issues

Volume 22, 7 issues

Volume 21, 6 issues

Volume 20, 6 issues

Volume 19, 6 issues

Volume 18, 5 issues

Volume 17, 5 issues

Volume 16, 4 issues

Volume 15, 4 issues

Volume 14, 5 issues

Volume 13, 5 issues

Volume 12, 5 issues

Volume 11, 4 issues

Volume 10, 4 issues

Volume 9, 4 issues

Volume 8, 3 issues

Volume 7, 2 issues

Volume 6, 2 issues

Volume 5, 2 issues

Volume 4, 1 issue

Volume 3, 1 issue

Volume 2, 1 issue

Volume 1, 1 issue

The Journal
About the Journal
Editorial Board
Editorial Interests
Editorial Procedure
Submission Guidelines
Submission Page
Policies for Authors
Ethics Statement
ISSN (electronic): 1364-0380
ISSN (print): 1465-3060
Author Index
To Appear
Other MSP Journals
This article is available for purchase or by subscription. See below.
Asymmetric L–space knots

Kenneth L Baker and John Luecke

Geometry & Topology 24 (2020) 2287–2359

We construct the first examples of asymmetric L–space knots in S3. More specifically, we exhibit a construction of hyperbolic knots in S3 with both (i) a surgery that may be realized as a surgery on a strongly invertible link such that the result of the surgery is the double branched cover of an alternating link and (ii) trivial isometry group. In particular, this produces L–space knots in S3 which are not strongly invertible. The construction also immediately extends to produce asymmetric L–space knots in any lens space, including S1 × S2.

PDF Access Denied

We have not been able to recognize your IP address as that of a subscriber to this journal.
Online access to the content of recent issues is by subscription, or purchase of single articles.

Please contact your institution's librarian suggesting a subscription, for example by using our journal-recom­mendation form. Or, visit our subscription page for instructions on purchasing a subscription.

You may also contact us at contact@msp.org
or by using our contact form.

Or, you may purchase this single article for USD 40.00:

L–space, L–space knot, asymmetric knot, alternating knot, alternating link, alternating surgery, branched double cover, Dehn surgery, lashings
Mathematical Subject Classification 2010
Primary: 57M25, 57M27
Secondary: 57M12, 57R58
Received: 29 November 2017
Revised: 18 April 2019
Accepted: 26 May 2019
Published: 29 December 2020
Proposed: Ciprian Manolescu
Seconded: András I Stipsicz, Peter Ozsváth
Kenneth L Baker
Department of Mathematics
University of Miami
Coral Gables, FL
United States
John Luecke
Department of Mathematics
The University of Texas at Austin
Austin, TX
United States